[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1978

Amyloidosis Secondary to Drug Abuse and Chronic Skin Suppuration

Author Affiliations

From the Departments of Medicine (Drs Jacob, Charytan, Rascoff, and Golden) and Pathology (Dr Janis), Albert Einstein College of Medicine, Yeshiva University, Bronx, New York.

Arch Intern Med. 1978;138(7):1150-1151. doi:10.1001/archinte.1978.03630320082029
Abstract

Amyloidosis has not been included in the wide spectrum of medical complications associated with drug abuse. Chronic visceral infection is a recognized cause of amyloidosis, but chronic suppuration of the skin is not a well-appreciated cause of this condition. Furthermore, to our knowledge, chronic skin suppuration secondary to parenteral drug abuse has not been reported as a cause for systemic amyloidosis. We report a case in which subcutaneous injections of narcotic tablets led to chronic skin suppuration and systemic amyloidosis.

(Arch Intern Med 138:1150-1151, 1978)

×